Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 99, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2012, 11:38 AM EDT for Dutchess County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2012, 11:38 AM EDT (15:38 UTC)
- Expired
- Sep 8, 2012, 12:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Dutchess County, NY
The radar
The Albany radar (KENX), 90 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 11:18 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS51 KALY 081538
SVRALY
NYC027-081630-
/O.NEW.KALY.SV.W.0099.120908T1538Z-120908T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1138 AM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 1230 PM EDT
* AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RED OAKS MILL...OR NEAR
POUGHKEEPSIE...AND MOVING NORTH AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANT VALLEY AND HYDE PARK BY 1145 AM EDT...
STAATSBURG BY 1150 AM EDT...
STANFORDVILLE BY 1155 AM EDT...
RHINEBECK BY NOON EDT...
RED HOOK BY 1205 PM EDT...
PINE PLAINS BY 1210 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
&&
LAT...LON 4160 7396 4168 7394 4176 7395 4177 7395
4189 7395 4207 7388 4201 7372 4199 7360
4157 7383
TIME...MOT...LOC 1539Z 199DEG 40KT 4170 7390
$$
SNYDER1 follow-up statement
239
WWUS51 KALY 081616
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1216 PM EDT SAT SEP 8 2012
NYC027-081630-
/O.CON.KALY.SV.W.0099.000000T0000Z-120908T1630Z/
DUTCHESS NY-
1216 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR WESTERN DUTCHESS COUNTY...
AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTON CORNERS...OR 9
MILES SOUTHEAST OF RHINEBECK...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAFAYETTEVILLE...STISSING...ATTLEBURY AND MILAN BY 1220 PM EDT...
PINE PLAINS AND BETHEL BY 1225 PM EDT...
PACHIN MILLS...MOUNT ROSS...HAMMERTOWN AND JACKSON CORNERS BY 1230
PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK.
&&
LAT...LON 4160 7396 4168 7394 4176 7395 4177 7395
4189 7395 4207 7388 4201 7372 4199 7360
4157 7383
TIME...MOT...LOC 1615Z 203DEG 33KT 4188 7375
$$
SNYDER/KOLECIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:11 AM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 8, 9:11 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 911 AM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. && .NEAR TERM /THROUGH TONIGHT/... ALL THE PARAMETERS COVERED BELOW FOR ANTICIPATED MAJOR SEVERE WEATHER OUTBREAK. 12UTC ALY SOUNDING CAPE 2177 (FAT CAPE AT THAT), BRN-24, TT=42, SWEAT 289, 0-3 KM SHEAR 441, 0-1KM SHEAR 50KTS. MORNING STRATUS HAS THINNED AND IS BREAKING UP. MAX TEMPS MAY NEED TO BE NUDGED UP. THIS IS A DANGERGOUS SITUATION. CONVECTIVE LINE HAS REACHED W FINGER LKS. MVNG 225 AT 50KTS. LINEAR MOVEMENT WOULD PLACE IT INTO W FCA BY 1230PM. WRF/HRRR MODELS BRING LINE TO W AREAS 2-3PM. COORDINATED WITH SPC. AREA REMAINS IN MOD RISK. PREVIOUS AFD.... MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING... THE STORM PREDICTION CENTER (SPC) MAINTAINS THE MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA AS A STRONG AND DYNAMIC SYSTEM MOVES ACROSS THE REGION. A SQUALL LINE IS EXPECTED TO PRECEDE AND ACCOMPANY THE COLD FRONT AS IT MOVES THROUGH. MODERATE RISKS ARE TYPICALLY POSTED FOR INTENSE SQUALL LINES THAT WILL PRODUCED WIDESPREAD WINDS DAMAGE. SPC HAS THE FOLLOWING SEVERE OUTLOOK PROBABILITIES FOR THE OCCURRENCE OF DAMAGING WIND GUSTS...HAIL OR A TORNADO WITHIN 25 MILES OF A POINT (EXAMPLE: ALB...GFL...POU...PSF OR DDH) IN THE AREA THEY HAVE OUTLINED: WIND GUSTS OF 50+ KNOTS (58+ MPH): 45% WIND GUSTS OF 65+ KNOTS (75+ MPH): 10+% HAIL PENNY-SIZED OR GREATER: 15% TORNADO: 10% A SPECIAL 18Z/SAT BALLOON LAUNCH HAS ALREADY BEEN COORDINATED WITH SPC. WE HAVE ALSO UPDATED AND REISSUED A PUBLIC INFORMATION STATEMENT WITH SOME SAFETY TIPS TO HELP YOU PREPARE. A DEEPENING TROUGH IS MOVING INTO THE EASTERN UNITED STATES EARLY THIS MORNING. ADDITIONAL SHORT WAVE ENERGY OVER CENTRAL CANADA WILL MOVE THROUGH THE TROUGH CAUSING IT TO BECOME NEGATIVELY TILTED AND STRENGTHENING THE SURFACE LOW/SYSTEM AS IT MOVES NORTHEAST ACROSS THE GREAT LAKES REGION INTO EASTERN CANADA TODAY. THERE WILL BE VERY STRONG DYNAMICS AND SHEAR WITH THIS SYSTEM. THE AREA WILL BE IN THE FAVORABLE RIGHT-REAR ENTRANCE REGION OF THE UPPER LEVEL JET AS THE FRONTAL BOUNDARY SWEEPS THROUGH. MLCAPE IS EXPECTED TO BE AROUND 500 J/KG WITH UP TO 1000 TO 2000 J/KG POSSIBLE IF ENOUGH HEATING CAN OCCUR WHICH WILL BE DEPENDENT ON THE CLOUD COVER. MID LEVEL LAPSE RATES WILL BE WEAK AT LESS THAN 6 C/KM. WE ARE LOOKING AT A HIGH SHEAR LOW CAPE ENVIRONMENT. 0-6 KM SHEAR OF 45 TO 55 KNOTS IS EXPECTED. ALSO WILL HAVE STRONG 850-700 MB WINDS FROM THE SOUTH TO SOUTHWEST OF 40 TO 55 KNOTS WHICH WILL INCREASE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS WITHIN ANY BOWING LINE SEGMENTS. CAN NOT COMPLETELY RULE OUT ANY SMALL SUPERCELLS DEVELOPING WITHIN THESE LINES. TIMING OF THE SQUALL LINE ACROSS THE FORECAST AREA IS LATE THIS AFTERNOON INTO THIS EVENING...21Z/SATURDAY TO 01Z/SUNDAY. CONTINUED WITH ENHANCED WORDING IN THE FORECAST. THE AMOUNT OF INSTABILITY THAT OCCURS TODAY WILL IMPACT THE ABILITY FOR DISCRETE CELLS TO FORM AHEAD OF THE COLD FRONT. ANY DISCRETE CELLS THAT DO DEVELOP WILL HAVE ENHANCED POTENTIAL TO BECOME SHALLOW SUPERCELLS GIVEN STRONG LOW LEVEL SHEAR...THUS THE THREAT FOR TORNADOES. THE SYNOPTIC FLOW WILL BE RATHER STRONG TODAY ESPECIALLY UP THE HUDSON RIVER VALLEY. SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS OF 35 TO 40 MPH. AN ABRUPT WIND SHIFT TO THE WEST WILL OCCUR WITH THE PASSAGE OF THE COLD FRONT AND COOLER AND DRIER AIR WILL BEGIN TO FILTER IN. THE THREAT FOR THUNDERSTORMS WILL END AND CHANCES FOR SHOWERS WILL DECREASE OVERNIGHT. && .SHORT TERM /SUNDAY THROUGH MONDAY/... WITH THE PASSAGE OF THIS COLD FRONT A COOLER AND LESS HUMID AIRMASS WILL BE USHERED IN. CHANCES FOR SHOWERS WILL LINGER ON SUNDAY AS THE UPPER TROUGH AXIS APPROACHES. HIGH PRESSURE WILL BUILD IN AT THE SURFACE FROM THE WEST ON MONDAY AND HEIGHTS ALOFT WILL RISE AS THE TROUGH EXITS AND RIDGING BUILDS IN. TEMPERATURES WILL BE SEASONABLE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... IN LIGHT OF POTENTIAL SEVERE THREAT TODAY...EFP WILL NOT BE UPDATED THIS AFTERNOON AT THIS AND MOST ADJACENT OFFICES. EFP IS A FAIR WX FORECAST THROUGHOUT. THE EXTENDED FORECAST PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE IN CONTROL INTO THURSDAY. A COLD FRONT MAY BRING A CHANCE OF SHOWERS LATE IN THE WEEK. TEMPS WILL START ON THE COOL SIDE WITH THE SFC HIGH OVER THE OHIO VALLEY AND THE NORTHEAST FOR TUESDAY...BUT THE ANTICYCLONE WILL SHIFT E/SE OVER THE MID ATLANTIC BY WEDNESDAY WITH MILDER AIR FUNNELING IN OVER THE REGION WITH TEMPS RISING BACK ABOVE NORMAL. HIGHS TUESDAY WILL BE IN THE MID 60S TO MID 70S. LOWS MONDAY AND TUESDAY NIGHTS IN THE UPPER 30S TO 40S. HIGHS FOR WED WILL RANGE FROM THE LOWER TO M70S OVER THE HILLS/MTNS AND U70S TO L80S IN THE VALLEYS. WEDNESDAY NIGHT THROUGH FRIDAY...GENERAL AGREEMENT WITH THE GFS/ECMWF/ENSEMBLES/HPC GUIDANCE THAT THE STRING OF FAIR AND DRY DAYS WILL LAST THROUGH THURSDAY. THE MID LEVEL RIDGE AXIS WILL REMAIN OVER THE EAST COAST WITH THE SFC HIGH NEAR THE MID ATLANTIC REGION. TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL. A WEAKENING COLD FRONT WILL BE APPROACHING FROM THE NORTH AND WEST AHEAD OF AN H500 UPPER TROUGH. THU NIGHT INTO FRIDAY...THE MOISTURE CONVERGENCE LOOKS WEAK WITH THE COLD FRONT...AND ONLY A SLIGHT CHC OF SHOWERS WAS INCLUDED IN THE GRIDS FROM THE CAPITAL REGION NORTH AND WEST. HIGHS ON FRIDAY WILL BE IN THE MID 70S TO LOWER 80S...AND THE LOWS THURSDAY NIGHT IN THE UPPER 40S AND 50S. OVERALL...TEMPS WILL STILL AVERAGE ABOVE NORMAL AND PCPN BELOW NORMAL IN THE LONG TERM. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... A HUMID AIR MASS WILL BE OVER THE REGION THIS MORNING. A STRONG COLD FRONT WITH HEAVY SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE REGION IN THE LATE AFTERNOON AND EARLY EVENING. EXPECT THE MVFR MIST AND STRATUS TO BURN OFF BETWEEN 12Z-15Z. THE SFC WINDS WILL INCREASE AHEAD OF THE COLD FRONT FROM THE SOUTH...AND VFR CONDITIONS WILL RETURN IN THE LATE MORNING INTO THE AFTERNOON. A PREFRONTAL SFC TROUGH MAY FOCUS SOME ISOLD SHOWERS/TSRAS FROM KGFL SOUTH AND EAST IN THE EARLY PM. VCSH GROUPS WERE USED TO ACCOUNT FOR THESE SHRAS/TSRAS IN THE 16-18Z TIME FRAME. WE PLACED OUR BEST SHOT FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS TO IMPACT THE ERN NY AND WRN NEW ENGLAND TERMINALS AT 22Z-01Z. LATER TAF ISSUANCES CAN REFINE THIS. SPC HAS A MODERATE RISK FOR THE ENTIRE FCST AREA. EXPECT MVFR/IFR CONDITIONS WITH A POSSIBLE SQUALL LINE WITH THE FRONTAL PASSAGE. VFR CONDITIONS WILL RETURN AFTER MIDNIGHT...EXCEPT AT KPSF WHERE SOME MVFR/IFR CIGS/VSBYS MAY LINGER IN THE WAKE OF THE FRONT. THE WINDS WILL INCREASE FROM THE S/SE AT AROUND 15 KTS WITH GUSTS IN THE 25-30 KT RANGE THROUGH THE MID PM. EXPECT STRONGER WIND GUSTS IN ANY SEVERE CONVECTION CLOSE TO 50 KTS BTWN 22Z-01Z. THE WINDS WILL VEER TO THE SOUTH TO WEST AT 10-15 KTS WITH GUSTS AROUND 20 KTS EARLY THIS EVENING...AND BE LESS THAN 10 KTS AFTER MIDNIGHT. OUTLOOK... SUN-WED...VFR. NO SIG WX. && .FIRE WEATHER... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. && .HYDROLOGY... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO UP TO 2 INCHES JUST AHEAD OF THE COLD FRONT SO VERY HEAVY DOWNPOURS ARE EXPECTED WITH THE STORMS AS THE MOVE THROUGH. WIDESPREAD RAINFALL AMOUNTS OF HALF AN INCH UP TO AN INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MUCH COOLER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA/SNYDER SHORT TERM...IAA LONG TERM...WASULA AVIATION...WASULA FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Sep 8, 11:22 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1122 AM EDT SAT SEP 8 2012 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084- VTZ013>015-091100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1122 AM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MOST OF EAST CENTRAL NEW YORK EXCLUDING DUTCHESS AND LITCHFIELD COUNTY AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER CONTINUES TO HAVE ALL OF EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND IN A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT IS FOR DAMAGING WIND GUSTS IN EXCESS OF 58 MPH WITHIN A LINE OF THUNDERSTORMS PRECEDING AND ACCOMPANYING A STRONG COLD FRONT APPROACHING FROM THE WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. CTZ001-013-NYZ065-066-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- 1122 AM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY CONNECTICUT AND DUTCHESS COUNTY OF EASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOW REQUESTED FOR DUTCHESS AND LITCHFIELD COUNTIES.
In the hours before
Special weather statement, Sep 8, 9:11 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 911 AM EDT SAT SEP 8 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081800- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 911 AM EDT SAT SEP 8 2012 ...SIGNIFICANT SEVERE THUNDERSTORMS EXPECTED ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT... THE NATIONAL WEATHER SERVICE IS FORECASTING THE DEVELOPMENT OF WIDESPREAD DAMAGING WINDS AND POSSIBLE TORNADOES OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT. A STRONG COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FAST MOVING COLD FRONT WITH SQUALL-LINE DEVELOPMENT TAKING PLACE THIS AFTERNOON. AS THE LINE INTENSIFIES...THE THREAT FOR WIDESPREAD WIND DAMAGE AND POSSIBLE TORNADOES WILL INCREASE AS THE LINE MOVES INTO THE STRONGER INSTABILITY ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT. DAMAGING WIND GUSTS WILL BE COMMON ACROSS THE AREA AND SOME LOCATIONS COULD RECEIVE DAMAGING WIND GUSTS OF OVER 70 MPH. STATE AND LOCAL EMERGENCY MANAGERS ARE MONITORING THIS DEVELOPING SITUATION. THOSE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY. BGM/SND FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 12:32 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 58 min |
| Sep 8, 1:12 PM EDT | Special Weather Statement | ALY | Herkimer | 48 min |
| Sep 8, 1:24 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 96 min |
| Sep 8, 2:56 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 79 min |
| Sep 8, 3:06 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie, Ulster | 69 min |
| Sep 8, 3:51 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 54 min |
| Sep 8, 3:52 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Rensselaer, Saratoga, Schenectady and 3 more | 53 min |
| Sep 8, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 63 min |
| Sep 8, 4:49 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 56 min |
| Sep 8, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 37 min |
| Sep 8, 5:44 PM EDT | Tornado Warning | ALY | Columbia | 17 min |
| Sep 8, 5:45 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 22 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.